Atypical antipsychotic (clozapine) self-poisoning in late pregnancy presenting with absent fetal heart rate variability without acidosis and delayed peristalsis in the newborn baby: a case report.

@article{Novikova2009AtypicalA,
  title={Atypical antipsychotic (clozapine) self-poisoning in late pregnancy presenting with absent fetal heart rate variability without acidosis and delayed peristalsis in the newborn baby: a case report.},
  author={Natalia Novikova and Meenali Chitnis and Verena Linder and George Justus Hofmeyr},
  journal={The Australian & New Zealand journal of obstetrics & gynaecology},
  year={2009},
  volume={49 4},
  pages={442-4}
}
A case of an attempted suicide with atypical antipsychotic (clozapine) in late pregnancy is reported. Toxic effects of clozapine in the mother as well as in the fetus and newborn were observed. It should be remembered as a rare cause of unexplained loss of consciousness in pregnant women, a cause of abnormalities on fetal cardiotocogram as well as a cause of delayed peristalsis in a newborn baby.